Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 199, NWS Raleigh, NC

September 1, 2017Harnett County, Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 1, 2017, 5:02 PM EDT for Harnett County, Johnston County, Wake County, North Carolina. It was in force for 43 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2017, 5:02 PM EDT (21:02 UTC)
Expired
Sep 1, 2017, 5:45 PM EDT
In force
43 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Harnett County, NC, Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 14 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 5:03 PM EDTTSTM WND DMG1 W Angier, NCTREE DOWN BLOCKING RAWS CHURCH ROAD.
Sep 1, 5:03 PM EDTHAIL 15 Ssw Garner, NCQUARTER SIZE HAIL REPORTED ON FELDMAN DRIVE.
Sep 1, 5:05 PM EDTHAIL 2.752 Nw Angier, NC
Sep 1, 5:05 PM EDTHAIL 2.752 Wnw Angier, NCBASEBALL SIZE HAIL REPORTED AT ATKINS ROAD. LARGE HAIL REPORTED FROM 500 TO 511PM.
Sep 1, 5:08 PM EDTTSTM WND DMG4 Ene Angier, NCTREE BLOWN DOWN BLOCKING ROADWAY.
Sep 1, 5:15 PM EDTHAIL 2.752 Se Fuquay-Varina, NCIN ADDITION MULTIPLE TREES HAVE BEEN BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 1:49 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

791 
WUUS52 KRAH 012102
SVRRAH
NCC085-101-183-012145-
/O.NEW.KRAH.SV.W.0199.170901T2102Z-170901T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
502 PM EDT FRI SEP 1 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northeastern Harnett County in central North Carolina...
  South central Wake County in central North Carolina...
  Johnston County in central North Carolina...

* Until 545 PM EDT

* At 501 PM EDT, a severe thunderstorm was located near Angier, or 
  12 miles northeast of Lillington, moving east at 40 mph. 

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Smithfield, Garner, Fuquay-Varina, Clayton, Angier, Micro, Selma,
  Four Oaks, Pine Level and Coats Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

This storm has produced wind damage in Lee county. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows!

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3548 7882 3567 7875 3569 7821 3559 7815
      3534 7826
TIME...MOT...LOC 2101Z 267DEG 35KT 3554 7869 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

GIH
1 follow-up statement
182 
WWUS52 KRAH 012138
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
538 PM EDT FRI SEP 1 2017

NCC085-101-183-012145-
/O.EXP.KRAH.SV.W.0199.000000T0000Z-170901T2145Z/
Harnett NC-Wake NC-Johnston NC-
538 PM EDT FRI SEP 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARNETT...SOUTH
CENTRAL WAKE AND JOHNSTON COUNTIES WILL EXPIRE AT 545 PM EDT...
        
The storm which prompted the warning has been replaced by a tornado 
warning, in effect for Johnston County until 615 pm. In addition to 
a tornado, this storm is still capable of producing hail near 2 
inches in diameter and damaging winds over 70 mph.

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.


LAT...LON 3548 7882 3567 7875 3569 7821 3559 7815
      3534 7826
TIME...MOT...LOC 2135Z 267DEG 35KT 3556 7832 

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 4:50 PM EDT, 12 minutes earlier.

Area forecast discussion, Sep 1, 4:50 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
450 PM EDT Fri Sep 1 2017

.SYNOPSIS...
A stalled west to east frontal zone across central NC will lift
north as a warm front late tonight as Harvey's remnants track slowly
northeast into Ohio Valley. A cold front will move slowly west to
east through the area on Saturday. High pressure will build into the
area on Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 450 PM Friday...

... There is a enhanced threat of severe storms capable of producing
tornadoes mainly in areas just south of the Triad and Triangle
areas, including Albemarle, Wadesboro, Southern Pines, Sanford, and
Fayetteville...through the evening...

...Widespread rain/clouds should limit severe chances over the Triad
and the northern Piedmont and northern Coastal Plain...

Stalled frontal boundary that extends NW to SE along a line from
Lexington/Davidson Co. to Sanford/Lee Co. to Goldsboro/Wayne Co.
is separating an impressive cold air damming regime that features
temperatures in the lower 60s and a stiff NELY wind from the equally
impressive warm sector that has 4 pm temperatures in the
lower 90s.

Strengthening southwesterly low to mid-level flow, owing to the
NEWD jog of Harvey's remnants into eastern TN/KY is resulting in
crazy strong/favorable effective bulk shear of 60 to 70kt
that is allowing for discrete supercells to develop across the area.
When these cells approach the stalled frontal zone and
encounter/interact equally favorable 0-1km helicity values of 200 to
300 ms-2 a quick spin-up of a tornado will be possible in a 10 to 15
mile swath on either side of the stalled frontal zone. Once any
storm moves more to far north into the more stable/wedge environment
that storms will weaken and become entirely elevated.

A prominent squall line has emerged across the western Piedmont and
it will progress eastward across central and eastern NC. Strong
damaging wind gusts will be possible along this line, mainly south
and east of US 64. Linear extrapolation suggests this squall line
will largely be east of the area by 03z. Thereafter, waning
instability should result in a decrease in both storm intensity and
coverage with scattered and mostly sub-severe convection through the
remainder of the night.

Additionally, storm total QPF of 1-2 inches appears likely, with
locally higher amounts, thus any flash flooding will be limited to
poor drainage areas such as urban areas.

Lows tonight will range from lower 60s NW to lower 70s SE.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 335 PM Friday...

Expect precip to lift northeast from central NC into northeast NC
and southeast VA during the day Sat as Harvey's remnants weaken and
lift northeast into the lower Great Lakes. Expect highs ranging from
~80F north to mid 80s south. Lows should range from the lower/mid
60s in the N/NW to mid/upper 60s SE. -Vincent

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 335 PM Friday...

Long range guidance continues to indicate dry conditions will
prevail Sun-Mon and perhaps through Tue, with central NC situated at
the southern fringe of the westerlies in a relatively dry (albeit
slowly modifying) airmass. Expect precipitation chances to markedly
increase by mid-week (with heavy rainfall possible) as shortwave
energy digs SE through the Upper Midwest/Upper Great Lakes, an upper
level trough amplifies along/west of the Appalachians, and moisture
advects northeast from the GOMEX into the Carolinas. Expect near
normal temperatures early next week with below normal temperatures
mid-week as cloud cover and precip chances increase. -Vincent

&&

.AVIATION /18Z Friday through Wednesday/...
As of 225 PM Friday...

West-east oriented frontal zone will stall south of the Triangle or
generally south of Highway 64. IFR to MVFR ceilings are expected to
dominate across the northern terminals(KINT,KGSO,KRDU and KRWI)
through 12 to 15z Saturday. Meanwhile, KFAY will remain south of
this front, with aviation conditions outside of convection, expected
to remain VFR. All TAF sites will see multiple rounds of showers and
storms this afternoon through around 06z. Severe storms capable of
producing damaging thunderstorm winds and an isolated tornado or two
is greatest at KFAY, KRDU and KRWI between 20 to 02z. Storms will
decrease in both coverage and intensity after 06z.

Stalled front will lift north as a warm front between 06 to 12z.
Ceilings in the wake of the front are expected to return to VFR
between 13 to 16z. Isolated to widely scattered showers and
thunderstorms are expected to re-develop Saturday afternoon, mainly
along and east of KRDU.

High pressure will build into the area Sunday through early next
week as surface high pressure builds over the area. The approach of
a cold front from the west late Tuesday night and Wednesday will
bring the next chance of showers/storms along with sub VFR
conditions.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...Vincent LONG
TERM...Vincent AVIATION...CBL
Hazardous weather outlook, Sep 1, 2:06 PM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
206 PM EDT Fri Sep 1 2017

NCZ038>042-073>078-083>086-088-089-021815-
Davidson-Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-
Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
206 PM EDT Fri Sep 1 2017

...TORNADO WATCH 477 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for Tornado Watch 477 in effect until
10 PM EDT this evening.

NCZ007>011-021>028-043-021815-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Wilson-
206 PM EDT Fri Sep 1 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Numerous showers and thunderstorms are expected to develop in
vicinity of a stalled frontal zone over central North Carolina this
afternoon and evening. Although severe weather is unlikely on the
cool side of the front near the Virginia border, an isolated severe
thunderstorm cannot be entirely ruled out through midnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Vincent

In the hours before

Special weather statement, Sep 1, 4:00 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
400 PM EDT FRI SEP 1 2017

NCZ027-042-043-012100-
Nash NC-Johnston NC-Wilson NC-
400 PM EDT FRI SEP 1 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NASH...NORTHEASTERN
JOHNSTON AND WILSON COUNTIES UNTIL 500 PM EDT...

At 357 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Bailey, or 13 miles northeast of Smithfield, moving
east at 15 mph. Heavy rain will occur along I-95 between Kenly and
Nashville. Drivers should slow down to avoid hydroplaning.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Wilson, Bailey, Kenly, Lucama, Middlesex, Black Creek, Sims, Buckhorn
Reservoir, Tar River Reservoir and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding. Do not drive your vehicle through
flooded roadways.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3559 7784 3559 7803 3560 7806 3559 7806
      3560 7820 3582 7825 3593 7790
TIME...MOT...LOC 1957Z 251DEG 14KT 3564 7817

10
Special weather statement, Sep 1, 4:06 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Raleigh NC
406 PM EDT FRI SEP 1 2017

NCZ039-040-074-075-012100-
Chatham NC-Randolph NC-Moore NC-Montgomery NC-
406 PM EDT FRI SEP 1 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOORE...CENTRAL
MONTGOMERY...SOUTHEASTERN RANDOLPH AND SOUTHWESTERN CHATHAM COUNTIES
UNTIL 500 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving northeast at 30 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Troy, Biscoe, Seagrove, Mount Gilead, Robbins, Star, Steeds, Harpers
Crossroads, Highfalls and Coleridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3571 7959 3545 7934 3522 8000 3533 8007
      3536 8007 3537 8005 3538 8005 3539 8007
      3539 8008 3540 8009
TIME...MOT...LOC 2006Z 240DEG 27KT 3535 7998

WSS
Special weather statement, Sep 1, 4:08 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
408 PM EDT FRI SEP 1 2017

NCZ074-075-083-084-012115-
Richmond NC-Anson NC-Moore NC-Montgomery NC-
408 PM EDT FRI SEP 1 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOORE...
SOUTHEASTERN ANSON...NORTHERN RICHMOND AND SOUTHEASTERN MONTGOMERY
COUNTIES UNTIL 515 PM EDT...

At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wadesboro, moving northeast at 35 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Rockingham, Wadesboro, Pinehurst, Hoffman, Pinebluff, Ellerbe,
Foxfire, Taylortown, Lilesville and Morven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3485 8004 3500 8015 3538 7952 3505 7945
TIME...MOT...LOC 2007Z 232DEG 29KT 3498 8001

WSS
Local storm report, Sep 1, 4:13 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT FRI SEP 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     RAMSEUR                 35.73N 79.65W
09/01/2017                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN ON FOUSHEE RD AND UTILITY LINES ON
            TREE ON BROOKLYN AVE.

&&

TCC
Local storm report, Sep 1, 4:28 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT FRI SEP 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             SANFORD                 35.47N 79.18W
09/01/2017  E1.00 INCH       LEE                NC   TRAINED SPOTTER

&&

NP
Special weather statement, Sep 1, 4:32 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
432 PM EDT FRI SEP 1 2017

NCZ023>025-040-012130-
Chatham NC-Durham NC-Alamance NC-Orange NC-
432 PM EDT FRI SEP 1 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALAMANCE...SOUTHERN
ORANGE...NORTHEASTERN CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL
530 PM EDT...

At 432 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Siler City, moving northeast at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Durham, Chapel Hill, Carrboro, Crosswinds Boating Center, Snow Camp,
Crosswinds Campground, Gorman, Parkwood, Sutphin and Bynum.

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3604 7881 3587 7889 3587 7891 3573 7895
      3574 7940 3587 7942 3603 7930
TIME...MOT...LOC 2032Z 244DEG 28KT 3582 7932

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:59 PM EDTSpecial Weather StatementRAHRichmond31 min
Sep 1, 2:16 PM EDTTornado WarningRAHDavidson, Montgomery, Randolph, Stanly44 min
Sep 1, 2:25 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond35 min
Sep 1, 2:34 PM EDTSevere Thunderstorm WarningRAHSampson, Wayne41 min
Sep 1, 2:54 PM EDTSevere Thunderstorm WarningRAHChatham, Montgomery, Moore, Randolph51 min
Sep 1, 3:02 PM EDTSevere Thunderstorm WarningRAHMoore43 min
Sep 1, 3:14 PM EDTSpecial Weather StatementRAHWayne61 min
Sep 1, 3:26 PM EDTSpecial Weather StatementRAHRandolph64 min
Sep 1, 3:32 PM EDTAreal Flood AdvisoryRAHRandolph118 min
Sep 1, 3:44 PM EDTSpecial Weather StatementRAHLee46 min
Sep 1, 3:45 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Randolph45 min
Sep 1, 3:52 PM EDTFlash Flood WarningRAHDavidson, Montgomery, Randolph, Stanly3 hr
Sep 1, 3:59 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee46 min
Sep 1, 4:00 PM EDTSpecial Weather StatementRAHWilson60 min
Sep 1, 4:06 PM EDTSpecial Weather StatementRAHMontgomery54 min
Sep 1, 4:08 PM EDTSpecial Weather StatementRAHAnson, Richmond67 min
Sep 1, 4:25 PM EDTSevere Thunderstorm WarningRAHAnson, Chatham, Hoke, Lee, Montgomery, Moore and 3 more50 min
Sep 1, 4:32 PM EDTSpecial Weather StatementRAHDurham58 min
Sep 1, 4:36 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford, Randolph114 min
Sep 1, 4:38 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake52 min
Sep 1, 5:04 PM EDTTornado Warning Tornado observedRAHHarnett, Johnston, Wake26 min
Sep 1, 5:14 PM EDTTornado WarningRAHHoke, Moore, Richmond, Scotland31 min
Sep 1, 5:16 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland44 min
Sep 1, 5:19 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Harnett, Hoke, Lee and 3 more41 min
Sep 1, 5:24 PM EDTTornado WarningRAHHoke, Scotland36 min
Sep 1, 5:27 PM EDTTornado WarningRAHJohnston48 min
Sep 1, 5:38 PM EDTSevere Thunderstorm WarningRAHDurham, Harnett, Johnston, Wake67 min
Sep 1, 5:42 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Lee, Orange, Wake3 hr
Sep 1, 5:44 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke46 min
Sep 1, 5:46 PM EDTAreal Flood AdvisoryRAHJohnston, Wayne3 hr
Sep 1, 5:57 PM EDTTornado WarningRAHHoke, Scotland33 min
Sep 1, 5:58 PM EDTAreal Flood AdvisoryRAHWake3 hr
Sep 1, 5:58 PM EDTTornado WarningRAHHarnett27 min
Sep 1, 6:08 PM EDTFlash Flood WarningRAHJohnston, Wake3 hr
Sep 1, 6:09 PM EDTSpecial Weather StatementRAHDavidson66 min
Sep 1, 6:10 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wayne, Wilson50 min
Sep 1, 6:37 PM EDTSpecial Weather StatementRAHCumberland53 min
Sep 1, 6:40 PM EDTSpecial Weather StatementRAHHoke, Scotland50 min
Sep 1, 6:53 PM EDTSpecial Weather StatementRAHNash, Wilson67 min
Sep 1, 7:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson45 min
Sep 1, 7:36 PM EDTSpecial Weather StatementRAHWayne54 min
Sep 1, 7:52 PM EDTSevere Thunderstorm WarningRAHCumberland38 min
Sep 1, 7:53 PM EDTFlash Flood WarningRAHCumberland3 hr
Sep 1, 7:59 PM EDTSpecial Weather StatementRAHSampson61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.